Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 29, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 2, 2012, 3:27 PM CDT for 21 counties in South Dakota. It took effect at Oct 3, 2012, 12:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 3:27 PM CDT (20:27 UTC)
- In effect from
- Oct 3, 2012, 12:00 PM CDT
- Expired
- Oct 4, 2012, 7:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Aberdeen, SD
All 21 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS73 KABR 022027 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 327 PM CDT TUE OCT 2 2012 .STRONG AND GUSTY WINDS SHOULD DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER THE MISSOURI RIVER VALLEY WEDNESDAY AFTERNOON. SDZ003-004-009-015-016-033>035-045-048-031000- /O.NEW.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 327 PM CDT TUE OCT 2 2012 /227 PM MDT TUE OCT 2 2012/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. * TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE REGION. * WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
7 follow-up statements
183 WWUS73 KABR 030025 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 725 PM CDT TUE OCT 2 2012 .STRONG AND GUSTY WINDS SHOULD DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER THE MISSOURI RIVER VALLEY WEDNESDAY AFTERNOON. SDZ003-004-009-015-016-033>035-045-048-031230- /O.CON.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 725 PM CDT TUE OCT 2 2012 /625 PM MDT TUE OCT 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE REGION. * WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
791 WWUS73 KABR 031017 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 517 AM CDT WED OCT 3 2012 .STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER THE MISSOURI RIVER VALLEY THIS AFTERNOON. SDZ003-004-009-015-016-033>035-045-048-032230- /O.CON.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 517 AM CDT WED OCT 3 2012 /417 AM MDT WED OCT 3 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE REGION. * WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
809 WWUS73 KABR 032025 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT WED OCT 3 2012 ...GUSTY WINDS OVERNIGHT... .STRONG AND GUSTY WINDS OVER CENTRAL SOUTH DAKOTA THIS AFTERNOON WILL SPREAD EAST ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT HOURS AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION. MNZ039-046-SDZ008-020>023-040830- /O.NEW.KABR.WI.Y.0030.121004T0900Z-121004T2100Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 325 PM CDT WED OCT 3 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. * TIMING...GUSTY NORTHWEST WINDS DEVELOPING DURING THE WEE HOURS THURSDAY MORNING AND PERSISTING THROUGH MUCH OF THE DAY. * WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005>007-010-011-017>019-036-037-051-040830- /O.EXB.KABR.WI.Y.0029.121004T0000Z-121004T0900Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-HYDE-HAND- BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...HIGHMORE...MILLER... FORT THOMPSON 325 PM CDT WED OCT 3 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP THIS EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-040600- /O.EXT.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 325 PM CDT WED OCT 3 2012 /225 PM MDT WED OCT 3 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE EVENING HOURS. * WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
807 WWUS73 KABR 032235 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 535 PM CDT WED OCT 3 2012 ...GUSTY WINDS OVERNIGHT... .STRONG AND GUSTY WINDS OVER CENTRAL SOUTH DAKOTA ARE SPREADING EAST ACROSS THE REST OF THE REGION AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. AFTER MIDNIGHT...STRONG NORTH TO NORTHWEST WINDS WILL BE WIDESPREAD ACROSS THE ENTIRE FORECAST AREA. SDZ005-010-017-036-037-051-041045- /O.EXT.KABR.WI.Y.0029.121003T2235Z-121004T1800Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER...FORT THOMPSON 535 PM CDT WED OCT 3 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-041045- /O.EXT.KABR.WI.Y.0029.121003T2235Z-121004T2100Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 535 PM CDT WED OCT 3 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THURSDAY... * TIMING...DEVELOPING GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS AND MUCH OF THE DAY ON THURSDAY. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-020>023-041045- /O.EXT.KABR.WI.Y.0030.121004T0600Z-121004T2100Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 535 PM CDT WED OCT 3 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH MUCH OF THE DAY THURSDAY. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-040600- /O.CON.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 535 PM CDT WED OCT 3 2012 /435 PM MDT WED OCT 3 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE EVENING HOURS. * WINDS...SUSTAINED SPEEDS FROM 25 TO 40 MPH WITH GUSTS AROUND 55 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
846 WWUS73 KABR 040555 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1255 AM CDT THU OCT 4 2012 ...GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON... .STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED FOR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS AROUND 45 MPH. SDZ003-004-009-015-016-033>035-045-048-040700- /O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1255 AM CDT THU OCT 4 2012 /1155 PM MDT WED OCT 3 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ008-020>023-041815- /O.EXT.KABR.WI.Y.0030.121004T0555Z-121005T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1255 AM CDT THU OCT 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-011-019-041815- /O.EXT.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/ MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK 1255 AM CDT THU OCT 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-036-037-051-041800- /O.CON.KABR.WI.Y.0029.000000T0000Z-121004T1800Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER...FORT THOMPSON 1255 AM CDT THU OCT 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH EARLY AFTERNOON. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-018-041815- /O.CON.KABR.WI.Y.0029.000000T0000Z-121004T2100Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 1255 AM CDT THU OCT 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
259 WWUS73 KABR 041332 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 832 AM CDT THU OCT 4 2012 ...GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON... .STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED FOR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS AROUND 45 MPH. SDZ006-018-041445- /O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T2100Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 832 AM CDT THU OCT 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO BE GUSTY TODAY BUT WILL REMAIN BELOW ADVISORY CRITERIA. NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST TO 40 MPH LATE THIS MORNING BEFORE DIMINISHING THIS AFTERNOON. $$ SDZ005-010-017-036-037-051-041445- /O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T1800Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER...FORT THOMPSON 832 AM CDT THU OCT 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ008-020>023-050000- /O.CON.KABR.WI.Y.0030.000000T0000Z-121005T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 832 AM CDT THU OCT 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-011-019-050000- /O.CON.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/ MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK 832 AM CDT THU OCT 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
885 WWUS73 KABR 050006 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 706 PM CDT THU OCT 4 2012 ...NORTHWEST WINDS DIMINISHING... .WIND SPEEDS CONTINUE TO GRADUALLY DIMINISH AND ADVISORY CRITERIA WINDS ARE NO LONGER OCCURRING. MNZ039-046-SDZ008-020>023-050115- /O.EXP.KABR.WI.Y.0030.000000T0000Z-121005T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 706 PM CDT THU OCT 4 2012 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS ARE NO LONGER AT ADVISORY CRITERIA STRENGTH. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SDZ007-011-019-050115- /O.EXP.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/ MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK 706 PM CDT THU OCT 4 2012 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS ARE NO LONGER AT ADVISORY CRITERIA STRENGTH. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:14 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 2, 3:14 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
314 PM CDT TUE OCT 2 2012
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
TEMPS/WIND/PCPN CHANCES ARE ALL CHALLENGES FOR THIS PACKAGE. FOR
TNT WILL ALLOW RED FLAG WARNING TO RIDE OUT UNTIL 7PM AND AT THAT
POINT WINDS SHOULD BE DECREASING AND RH BEGINNING TO RISE.
RELATIVELY LIGHT WINDS SHOULD ALLOW FOR GOOD RADIATIONAL COOLING FOR
MUCH OF THE NIGHT SO COOLER GUIDANCE LOOKS FINE. THEN FOR
WEDNESDAY A DEVELOPING WAVE ON THE FRONTAL BOUNDARY TAKES SHAPE OVER
FAR SOUTHERN SOUTH DAKOTA...AND THEN TRACKS ACROSS THE FSD CWA.
OVERRUNNING PCPN SHOULD SPREAD ACROSS THE WESTERN HIGH PLAINS TNT
AND THEN ACROSS NORTH DAKOTA AND NORTHERN SOUTH DAKOTA LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT AND INTO THURSDAY. ENOUGH COLD
AIR COULD GET WRAPPED BACK AROUND THE SYSTEM TO SUPPORT SOME SNOW
LATE WEDNESDAY NIGHT...BUT SUSPECT ANY ACCUMULATION WOULD BE OVER
AREAS NORTH OF THE ABR CWA. HOWEVER DID MENTION SOME SNOW/RAIN MIX
FOR THAT TIME PERIOD ACROSS THE NORTHERN CWA. WINDS WILL ALSO
BECOME A PROBLEM BEHIND THE SYSTEM TOWARD MID-DAY WEDNESDAY. WOULD
NOT BE SURPRISED IF WE HIT CRITERIA...PARTICULARLY OVER THE SOUTH
CENTRAL ZONES DURING THE AFTERNOON AND EARLY EVENING AS PRESSURE
RISES PROLIFERATE BEHIND DEPARTING SFC LOW. HAVE DECIDED TO PUT
OUT WIND ADVISORY FOR FAVORED MO VALLEY REGION. LATER SHIFTS MAY
HAVE TO EXPAND IF NECESSARY. TEMPERATURES WILL STILL BE SOMEWHAT
MILD IN THE FAR EAST WEDNESDAY...BUT THEN TURN MUCH COLDER FOR
THURSDAY. HAVE A FEELING THAT IF GEFS H85 TEMPS PAN OUT...WE WILL
BE EVEN COLDER THAN CURRENTLY PORTRAYED IN THE FORECAST.
.LONG TERM...FRIDAY THROUGH TUESDAY
THE PATTERN WILL START OUT IN A NEAR ZONAL FLOW WITH A VERY
POSITIVELY TILTED TROUGH EXTENDING TO THE WEST. THIS THROUGH WILL
MAKE ITS WAY SOUTH AND EAST ACROSS THE REGION ALLOWING FOR A
TRANSITION TO NORTHWEST FLOW THROUGH THE LATER HALF OF THE PERIOD.
THE ONLY CHANCES FOR PRECIPITATION IN THE LONG TERM CURRENTLY EXIT
ACROSS THE FAR WEST AND SOUTHWEST CWA FRIDAY IN RESPONSE TO THE
PASSAGE OF SHORTWAVE ENERGY AHEAD OF THE MAIN UPPER TROUGH.
CURRENTLY...THE PRECIP TYPE REMAINS RAIN SHOWERS...HOWEVER COOL
TEMPERATURES ALOFT AND DRIER AIR NEAR THE SURFACE MAY RESULT IN
SNOW OR A RAIN SNOW MIX ON FRIDAY. MORE SHORTWAVE ENERGY IS
PROGGED TO MOVE THROUGH THE NORTHWEST FLOW ALOFT BY THE END OF THE
PERIOD...HOWEVER THE FORECAST REMAINS DRY AT THIS TIME.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL...WITH A SLIGHT WARMING
TREND BEGINNING EARLY NEXT WEEK.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE PERIOD.
GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON
ACROSS EASTERN SOUTH DAKOTA. A COLD FRONT WILL MOVE ACROSS THE
NORTHERN PLAINS LATER THIS EVENING AND TONIGHT. WINDS WILL GO
LIGHT AND VARIABLE ALONG THE FRONT AND THEN SWITCH TO A MORE
NORTHERLY DIRECTION BEHIND THE FRONT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MISSOURI COTEAU-
PRAIRIE COTEAU-RED RIVER VALLEY-UPPER JAMES RIVER-UPPER
MISSOURI COTEAU.
WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/
WEDNESDAY FOR CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-
POTTER-STANLEY-SULLY-WALWORTH.
MN...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...TDK
LONG TERM...SERR
AVIATION...SERR
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 2, 4:37 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 437 AM CDT TUE OCT 2 2012 MNZ039-046-SDZ004>011-016>023-034>037-051-030945- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- 437 AM CDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT TO RESULT IN EXTREME FIRE WEATHER DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL COUNTIES EAST OF THE MISSOURI RIVER FOR TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033-045-048-030945- CORSON-DEWEY-STANLEY-JONES-LYMAN- 437 AM CDT TUE OCT 2 2012 /337 AM MDT TUE OCT 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 10 TO 20 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT TO RESULT VERY HIGH FIRE WEATHER DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:05 PM CDT | Red Flag Warning | ABR | 24 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.